Alert archive / New York / Beach Hazards Statements in 2023
Beach Hazards Statement 3, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jun 12, 2023, 4:00 AM EDT for Chautauqua County, Erie County, New York. It took effect at Jun 12, 2023, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2023, 4:00 AM EDT (08:00 UTC)
- In effect from
- Jun 12, 2023, 11:00 AM EDT
- Expired
- Jun 12, 2023, 11:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
459 WHUS41 KBUF 120800 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 400 AM EDT Mon Jun 12 2023 NYZ019-085-121600- /O.NEW.KBUF.BH.S.0003.230612T1500Z-230613T0300Z/ Chautauqua-Southern Erie- 400 AM EDT Mon Jun 12 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Chautauqua and Southern Erie counties. * WHEN...From 11 AM EDT this morning through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
3 follow-up statements
660 WHUS41 KBUF 121356 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 956 AM EDT Mon Jun 12 2023 NYZ019-085-122200- /O.CON.KBUF.BH.S.0003.230612T1500Z-230613T0300Z/ Chautauqua-Southern Erie- 956 AM EDT Mon Jun 12 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Chautauqua and Southern Erie counties. * WHEN...Through this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ JLA
681 WHUS41 KBUF 122022 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 422 PM EDT Mon Jun 12 2023 NYZ019-085-130300- /O.CON.KBUF.BH.S.0003.000000T0000Z-230613T0300Z/ Chautauqua-Southern Erie- 422 PM EDT Mon Jun 12 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Chautauqua and Southern Erie counties. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
144 WHUS41 KBUF 130244 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1044 PM EDT Mon Jun 12 2023 NYZ019-085-130345- /O.EXP.KBUF.BH.S.0003.000000T0000Z-230613T0300Z/ Chautauqua-Southern Erie- 1044 PM EDT Mon Jun 12 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 12, 1:58 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 12, 1:58 AM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 158 AM EDT Mon Jun 12 2023 .SYNOPSIS... Low pressure passing by JUST to our west will push a cold front through our region later today...and this will help to generate several hours of badly needed rain. While there will be a relatively sharp cut off in the rain late today and Monday night...a large mid level storm system to our west will push another swath of rain across our area Tuesday afternoon through Wednesday. TOTAL rainfall through this period is forecast to range from roughly three quarters of an inch over the western counties...to one to two inches over the Finger Lakes and Eastern Lake Ontario regions. && .NEAR TERM /THROUGH TONIGHT/... A split flow that had been found over the eastern half of the country the past few days will finish phasing today...as southern stream energy moving across the Lower Great Lakes will wrap around and become absorbed by a deepening closed low centered near Lake Michigan. A relatively deep 1000mb sfc low (-3 STD / return interval 5-10 yrs) associated with the southern stream shortwave will pass JUST to our west in the process...then will push a relatively strong frontal boundary (more like an occlusion) across our region this afternoon and tonight. A wealth of GOMEX moisture (PWAT values arnd 1.5") ahead of the frontal boundary will be lifted by an accompanying swath of strong frontogenetic forcing provided by a 35 kt low level jet and enhanced by upper support by a 75kt UL jet over Michigan. All of this will boil down to several hours of very welcomed rain. While synoptic forcing will be fairly strong...there will not be a lot of instability to fuel actual convection. Will thus back off on 'thunder' for sites west of the Finger Lakes...but will maintain further east where a little diurnal instability will be present. In regards to timing...a 40-50 mile wide strip of steady rain over the far western counties at daybreak will steadily march east across the Genesee valley and Finger Lakes during the latter half of morning and early afternoon...then will cross the Eastern Lake Ontario LATE today and the first half of tonight. A relatively sharp back edge to the steady rain will work its way across the far western counties later this afternoon...as mid level moisture will quickly be stripped away in the wake of the passing occlusion. Rainfall today will range from a third to a half inch over the far western counties to a half to one inch over the Finger Lakes region. The higher rainfall amounts over the Finger Lakes...and eventually the Eastern Lake Ontario region...will come as a result of an additional sfc wave over the Mid Atlantic region that will track northwards along the occlusion late today and tonight. Monday night...the slowing occlusion will cross the Eastern Lake Ontario region by 06z or so...while sfc based ridging will build across the western counties. Relatively deep synoptic forcing ahead of the occlusion should be able to support a half to three quarters of an inch of rain for sites east of the Finger Lakes...while a pronounced dry slot will accompany the aforementioned sfc based ridging over the western counties to promote fair dry weather. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... The vertically stack low will then ever so slowly trudge east on Tuesday. Another plume of deep moisture and shortwave energy is forecast to wrap back in across the region by Tuesday afternoon. This will bring another round of showers and a chance of a thunderstorm. Tuesday night...the mid-level low will ever so slowly churn eastward working further into the Lower Lakes with continued chances for showers. The center of the circulation will then make its way across the forecast area on Wednesday...with additional chances for showers or a thunderstorm. The closed low finally begins to exit Wednesday night as it open up. This will bring about a decrease in coverage of showers as we head into Thursday. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Core of the mid level closed low will reside northeast of the lakes by Thursday, stretched across northern New England as the system weakens and partially opens back up. Another ripple of shortwave energy dropping southward out of Ontario Province will pivot around the parent longwave trough and back across the Great Lakes, reinvigorating shower development later in the day. Still a good deal of uncertainty in how robust this shortwave will be, which will ultimately determine shower coverage and intensity Thursday. Drier weather expected for Thursday night through Friday as transient mid level ridging and weak surface high pressure builds back across the Great Lakes. Could be a few showers during this time as weak moist cyclonic flow remains over the region, particularly across the eastern zones in closer proximity to the departing shortwave, though the bulk of the period should be rainfree. Longwave pattern across the CONUS will further deamplify moving into the weekend as the large trough shuffles off to the Canadian Maritimes and eventually the Northern Atlantic. While it can be inferred that there doesn't look to be any major weather makers on the horizon...Confidence remains low as weak, fast moving shortwaves rippling through the more zonal flow aloft could support a few periods of showers through the end of the period. Will continue to include low (generally 15-30%) PoPs to cover this uncertainty Saturday and Sunday. Otherwise...Temperatures will be near to below normal Thursday and Friday, before gradual airmass modification in the wake of the departing mid level trough supports a warming trend for Saturday and Sunday. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... While there will be some light showers around...mainly over the far western counties and across the North Country...VFR conditions will be in place for the remainder of the overnight. Conditions will significantly deteriorate though on Monday...as low pressure passing JUST to the west of Buffalo will push an occlusion through the western portion of the state. MOderately heavy rain will accompany this feature with cigs tumbling to IFR levels by mid morning over the far western counties...and by mid afternoon across the Finger Lakes (incl KROC). Sites east of Lake Ontario should maintain VFR conditons through at least mid afternoon...after which steady rain will drop vsbys and cigs to MVFR levels. Most of western and north central New York should experience IFR conditons early this evening...then cigs will rise/clear out from west to east with VFR weather returning. Outlook... Tuesday...Mainly VFR with a chance of showers. Wednesday...Areas of MVFR with showers likely. Thursday and Friday...VFR/MVFR with a chance of showers and thunderstorms. && .MARINE... Cold front stalls just to the west tonight. Low pressure will then ride northeast across the lower Great Lakes on Monday sweeping the cold front through the area. Conditions will approach Small Craft Advisory criteria for portions of the Lakes during this time as easterly winds later tonight switch to the southwest on Monday. Greatest chance of seeing Small Craft Advisory conditions will be on Lake Erie and to the Upper Niagara River and Buffalo Harbor late Monday morning through Monday afternoon. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...AR LONG TERM...PP AVIATION...RSH MARINE...JLA/JM
Hazardous weather outlook, Jun 11, 4:18 AM EDT, 23 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 418 AM EDT Sun Jun 11 2023 NYZ001>008-010>014-019>021-085-120900- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 418 AM EDT Sun Jun 11 2023 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-120900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 418 AM EDT Sun Jun 11 2023 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:00 AM EDT | Small Craft Advisory | BUF | 19 hr | |
| Jun 12, 6:20 PM EDT | Special Weather Statement | BUF | Wayne | 40 min |
| Jun 12, 7:03 PM EDT | Areal Flood Warning | BUF | Cayuga, Ontario, Wayne | 3 hr |
Nearby
Beach Hazards Statements in New York, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.